Alert archive / Nebraska / Wind Advisories in 2006

Wind Advisory 5, NWS Omaha, NE

March 15, 200613 counties in Nebraska

NWS Omaha, NE issued this wind advisory at Mar 15, 2006, 11:17 AM CST for 13 counties in Nebraska. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2006, 11:17 AM CST (17:17 UTC)
Expired
Mar 15, 2006, 6:53 PM CST
In force
8 hr
Issued by
NWS Omaha, NE

Counties Butler County, NE, Cass County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Lancaster County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Richardson County, NE, Saline County, NE, Saunders County, NE, Seward County, NE

The radar

The Omaha radar (KOAX), 82 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 5.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2006-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2006-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 269 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1828 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
269 m²/s²
0-3 km storm-relative helicity
401 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KOAX 151717
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1117 AM CST WED MAR 15 2006

NEZ050-065-066-078-088-089-160000-
/O.NEW.KOAX.WI.Y.0005.060315T1717Z-060316T0000Z/
BUTLER-SEWARD-LANCASTER-SALINE-JEFFERSON-GAGE-
INCLUDING THE CITIES OF...DAVID CITY...SEWARD...LINCOLN...CRETE...
FAIRBURY...BEATRICE
1117 AM CST WED MAR 15 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS OF 40 MPH CAN BE EXPECTED
OVER THE AREA THROUGH THE AFTERNOON HOURS. WINDS SHOULD BEGIN TO
SUBSIDE TOWARDS SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BG
2 follow-up statements
000 
WWUS73 KOAX 152105
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
305 PM CST WED MAR 15 2006

NEZ051-067-068-090>093-160100-
/O.EXB.KOAX.WI.Y.0005.000000T0000Z-060316T0100Z/
SAUNDERS-CASS-OTOE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...WAHOO...PLATTSMOUTH...NEBRASKA CITY...
TECUMSEH...AUBURN...PAWNEE CITY...FALLS CITY
305 PM CST WED MAR 15 2006

...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. 

SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS OF 40 MPH CAN BE EXPECTED
OVER THE AREA THROUGH THE AFTERNOON HOURS. THIS MAY CAUSE SOME 
AREAS OF BLOWING DUST AND LOCAL REDUCTIONS IN VISIBILITY. WINDS
SHOULD BEGIN TO SUBSIDE TOWARDS SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ050-065-066-078-088-089-160100-
/O.EXT.KOAX.WI.Y.0005.000000T0000Z-060316T0100Z/
BUTLER-SEWARD-LANCASTER-SALINE-JEFFERSON-GAGE-
INCLUDING THE CITIES OF...DAVID CITY...SEWARD...LINCOLN...CRETE...
FAIRBURY...BEATRICE
305 PM CST WED MAR 15 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CST THIS EVENING. 

SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS OF 40 MPH CAN BE EXPECTED
OVER THE AREA THROUGH THE AFTERNOON HOURS. THIS MAY CAUSE SOME 
AREAS OF BLOWING DUST AND LOCAL REDUCTIONS IN VISIBILITY. WINDS
SHOULD BEGIN TO SUBSIDE TOWARDS SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MILLER
000 
WWUS73 KOAX 160053
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
653 PM CST WED MAR 15 2006

...WIND ADVISORY EXPIRES AT 7 PM CST...


NEZ050-051-065>068-078-088>093-160200-
/O.CAN.KOAX.WI.Y.0005.000000T0000Z-060316T0100Z/
BUTLER-SAUNDERS-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-
JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...DAVID CITY...WAHOO...SEWARD...LINCOLN...
PLATTSMOUTH...NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE...
TECUMSEH...AUBURN...PAWNEE CITY...FALLS CITY
653 PM CST WED MAR 15 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ALLOWED THE WIND
ADVISORY TO EXPIRE. WINDS IN SOUTHEAST NEBRASKA HAVE DECREASED TO
AROUND 20 MPH WITH GUSTS UP TO 35 MPH. WINDS SHOULD CONTINUE TO
DECREASE GRADUALLY DURING THE REST OF THE EVENING.

$$

POLLACK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Mar 15, 2:05 AM CST, 9 hours 12 minutes earlier.

Area forecast discussion, Mar 15, 2:05 AM CST, 9 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
205 AM CST WED MAR 15 2006

.DISCUSSION...

REVIEW OF VIS SATL PIX FROM YESTERDAY INDICATE PLENTIFUL INSOLATION
HAD ERODED SNOW COVER SIGNIFICANTLY OVER THE NORTHERN CWA.
OTHERWISE...UPPER LEVEL RIDGE WAS CROSSING THE CENTRAL CONUS WITH
SURFACE HIGH PRESSURE PREVAILING OVER THE PLAINS. LATEST PWS PLOT
WAS SHOWING LITTLE MOISTURE TO BE FOUND AND READILY AVAILABLE TO
TAP INTO.

FOR TODAY DIFFUSE SURFACE LOW PRESSURE AREA OVER THE CENTRAL HIGH
PLAINS WILL ORGANIZE AS UPPER LEVEL SHORT WAVE TROF EJECTS FROM THE
CENTRAL GREAT BASIN AND CROSSES THE CENTRAL ROCKIES THIS AFTERNOON.
LIFT WILL INCREASE THROUGH THE DAY OVER THE NORTHERN AND CENTRAL
PLAINS VIA STOUT MID LEVEL WAA. AS MENTIONED...MOISTURE AVAILABILITY
WILL BE RATHER WEAK. BY THIS EVENING THE SURFACE LOW MOVES INTO
WESTERN KS AND EVENTUALLY TO ERN NEB AROUND MIDNIGHT. AT THIS POINT
THINK GFS IS OVER-DOING MOISTURE RETURN OVERNIGHT...AND THUS EXTENT
OF PROGGED QPF. MET/SREF APPEAR MORE REASONABLE AND PUT BRUNT OF PCPN
NORTH OF THE CWA TONIGHT. HOWEVER...QUICK SHIFT OF DYNAMIC LIFT
EASTWARD INTO THE UPPER MIDWEST BY MIDNIGHT DOES NOT COINCIDE WELL
WITH LATE ARRIVAL OF MOISTURE. THEREFORE WILL MODIFY AREAL COVERAGE
OF POPS AND FOCUS ALONG THE NRN CWA BOUNDARY. ON THURSDAY
CAA/SUBSIDENCE PREVAILS AS SURFACE HIGH PRESSURE WEDGES SOUTHWARD
INTO THE CENTRAL PLAINS. COLDER...DRY WEATHER CONTINUES THROUGH
FRIDAY NIGHT. BY THEN THOUGH...THE MODELS BEGIN TO ADVECT GULF
MOISTURE NORTHWARD. MAY SEE SCT PCPN BREAK OUT IN AREAS SOUTH OF THE
CWA AS ROGUE UPPER IMPULSES RIDE THROUGH THE FLOW ALOFT. FOR NOW
THOUGH...WILL HOLD OFF ADDING ANY LATE NIGHT POPS FRIDAY NIGHT.
ONLY MINOR TWEAKS IN THE EXTENDED PERIODS.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

DEE
Hazardous weather outlook, Mar 15, 5:00 AM CST, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
500 AM CST WED MAR 15 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-160000-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
500 AM CST WED MAR 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST
IOWA.

.DAY ONE...TODAY AND TONIGHT

THE GRASSLAND FIRE DANGER INDEX IS EXPECTED TO REACH THE EXTREME
CATEGORY IN SOUTHEAST NEBRASKA TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A CHANCE OF SNOW WILL EXIST BEGINNING SATURDAY ACROSS NORTHERN AND
CENTRAL PORTIONS OF THE OUTLOOK AREA. FARTHER SOUTH...ACROSS
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA...A MIX OF RAIN...SNOW AND
SLEET WILL BE POSSIBLE. ANY ACCUMULATING SNOW WILL MOST LIKELY OCCUR
OVER NORTHEAST NEBRASKA SATURDAY THROUGH SUNDAY NIGHT...THEN OVER THE
ENTIRE OUTLOOK AREA MONDAY NIGHT AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

DEE

Nearby

Wind Advisories in Nebraska, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.